Jump to content

BrooklynWoman: Tapering desvenlafaxine


BrooklynWoman

Recommended Posts

Hi all,

 

I'm 21 years old, and I've been on antidepressants for 6 years (since June 2018). I've been on my current medication, Pristiq (desvenlafaxine), since March 2021, so over 3 years. I take 50mg daily. If I miss a dose, within 12 hours, I feel sick (nauseous, headache, fatigue), see bright light and have blurred vision, and experience "brain zaps." Not to mention falling apart emotionally.

 

No psychiatrist I have found is supportive of tapering the meds, even though I feel very stable and think the majority of problems I experience (i.e. daytime fatigue, needing 10+ hours of sleep, sexual dysfunction, diarrhea) are because of the meds.

 

I unsuccessfully tried to taper in March 2023. I went too fast and was certainly cutting them imprecisely. I was okay until I got below half the original dose (25mg). Then, I was completely unable to function. Crying spells, extreme fatigue, suicidal thoughts, you name it.

 

Any advice for making my next attempt to taper more successful would be incredibly welcome.

Edited by Emonda
Name to title

Current Medications

  • Desvenlafaxine Succ ER (50mg daily) March 2021-present
  • Spironolactone (100mg daily) December 2021-present
  • Melatonin (2.5mg daily) January 2022-present

 

Unsuccessfully tried to taper in March 2023

 

Have been on SSRI/SNRIs since June 2018 (including escitalopram, citalopram, bupropion, venlafaxine, hydroxize, and buspirone)

Link to comment
  • Emonda changed the title to BrooklynWoman: Tapering desvenlafaxine
  • Administrator

Welcome @BrooklynWoman

 

3 hours ago, BrooklynWoman said:

If I miss a dose, within 12 hours, I feel sick (nauseous, headache, fatigue), see bright light and have blurred vision, and experience "brain zaps." Not to mention falling apart emotionally.

 

Yes, missing doses is not ideal and can leave you with some WD symptoms.

 

The symptoms you mention are on the WD checklist: Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

3 hours ago, BrooklynWoman said:

No psychiatrist I have found is supportive of tapering the meds,

 

Sadly, not at all surprising!

 

3 hours ago, BrooklynWoman said:

unsuccessfully tried to taper in March 2023. I went too fast .

 

Slow is the way to go: Why taper by 10% of my dosage?

 

3 hours ago, BrooklynWoman said:

and was certainly cutting them imprecisely.

 

Consistency and accuracy are vital. When I started on this journey, I thought cutting my pill in half with a pill cutter was good enough...I've learnt that is not the case. You must be consistent and accurate.

 

3 hours ago, BrooklynWoman said:

I was okay until I got below half the original dose (25mg). Then, I was completely unable to function. Crying spells, extreme fatigue, suicidal thoughts, you name it.

 

Many of us find the initial drop manageable, but the lower we go, the slower we must go. Again, you list typical WD symptoms.

 

3 hours ago, BrooklynWoman said:

Any advice for making my next attempt to taper more successful would be incredibly welcome.

 

Have a read of this link: 

 

 

 

A few more helpful links:

 

The Brassmonkey Slide Method of Micro-tapering

 

Windows and waves pattern of stabilization

 

Emotional Spirals

 

Non-drug coping strategies

 

Melatonin for sleep

 

We don't suggest many supplements, but two that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. Add one at a time and start with a low dose to see how it affects you. 


Magnesium

 

Omega-3 fatty acids (fish oil)

 

Avoid alcohol. 

 

Don't change the manufacturer of your AD.

 

This is your own Introduction topic.  Each member has only ONE Introduction topic.  Your own Introduction topic is the best place to ask questions and the place to journal your progress.  This keeps your history in one place and means you do not have to repeat your story. 

 

Once again, welcome to S.A.

 

Emonda

 

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg, 23 May 1.80mg,

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy